... Graves is an auto-immune disease and will continuously signal for TSH? Some physicians only want to test for TSH. Would appreciate your responses as I don't know who is right.
This from http://www.thyroid.org/graves-disease/
"How is the diagnosis of Graves’ disease made?
The diagnosis of hyperthyroidism is made on the basis of findings
during a physical exam and confirmed by laboratory tests that measure
the amount of thyroid hormone (thyroxine, or T4, and triiodothyronine,
or T3) and thyroid-stimulating hormone (TSH) in your blood (see the
Hyper thyroidism brochure). Sometimes your doctor may want you to
have a radioactive image, or scan, of the thyroid to see whether the entire
thyroid gland is overactive. Your doctor may also wish to do a blood
test to confirm the presence of thyroid-stimulating antibodies (TSAb)
that cause Graves’ disease, but this test is not usually necessary"
Your TSH levels will be high as a result of Graves disease.
You need to the these 5 things tested when your blood is drawn:
You will ALWAYS have Graves no matter if you get radiation or not... I would NOT get the radiation if I were you.
There are SEVERAL sites you can go to
DEAR THYROID. com is a GREAT place to talk to other people with the SAME disease that we both have.
Also the Graves Disease foundation site is AWESOME and you can ask them anything on both sites.
Good luck to you! Get a handle on it before it gets you. It has left me off pretty bad cause of my age, and the fact I had no insurance for years. But you can get medicaid if you need it.
Also need to check for Graves Orbitopathy or Graves Eye disease. It is very important.
Take Vit. D, at least 52,000 units a day. Calcium 1500mg a day.
Take care of you!
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2009 • 2 answers
Posted 28 Jul 2010 • 2 answers
Posted 2 Aug 2010 • 1 answer
Underactive thyroid, constantly tired, also take warfarin, cerazette,Byetta & metformin, any advice?
Posted 24 May 2011 • 2 answers
Posted 28 May 2014 • 1 answer